MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Muscle Spasm(s) (1966); Neuropathy (1983); Pain (1994); Swelling (2091); Inadequate Pain Relief (2388); Ambulation or Postural Difficulties (2544)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with following pre-op diagnosis: degenerative joint disease, disc space l5-s1 and disc space l4-5.Postlaminectomy instability l5-s1.Internal disc derangement l4-5, l5-s1.Patient underwent following procedures: anterior approach for anterior discectomy, lumbar fusion with cages and bone morphogenic protein, placement of anterior plates.Anterior retroperitoneal approach l4-5, l5-s1.Complete discectomy l4-5, l5-s1.Anterior interbody fusion with bone morphogenic protein and cage l4-5, l5-s1.5.Fixation with plate l4-5, l5-s1.As per operative notes, "a series of sizing devices were used and a 10 degree 14mm, medium size cage was chosen and implanted with bone morphogenic protein in the substance of the cage.The fit seemed quite good.A 43 mm l5-s1 plate was chosen, implanted with 24 mm screws.Sizing devices were again used and a 16 mm,5 degree, medium size cage was implanted with bone morphogenic protein within the substance of the cage.The fit seemed quite good.A 43 mm l4-5 plate was; chosen and implanted with 26 mm screws." non intra-operative complications were reported.On (b)(6) 2007 the patient got discharged from the facility.It was reported that, post-op, the patient complained of increasing low back pain and associated radiculopathy in his lower extremities.The patient continued to experience extreme back pain, with pain radiating down to his hips and legs, muscle spasms in his left leg, numbness in his left toes, and occasional swelling in his back.The patient experienced difficulty in walking and falls constantly due to paralyzing pain.These injuries prevent patient from practicing and enjoying the activities of daily life.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7559817
Report Number1030489-2018-00789
Device Sequence Number1187163
Product Code NEK
UDI-Device Identifier00681490843812
UDI-Public00681490843812
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2010
Device Catalogue Number7510600
Device Lot NumberM110610AAA
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2018
Initial Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;